My toddler is on antibiotics since Monday eve for tonsilitis. Since then, his nappies have been overflowing with very loose stools and his bum is in a state. I have lathered it with Caldescene powder and Sudocrem at every change but he is at the point where as soon as he does a poo he stands still and starts crying saying "Sore, Mammy" and putting hand down to crotch. Every nappy change he is crying and pushing my hands away and crossing his legs, which are actually shaking. This eve he had done a poo he stood in the bath but wouldn't sit down and cried looking to get out when I tried to wash him down with a sponge. I feel so sorry for him.
Do you think this is part of the tonsilitis or a reaction to the antibiotics and is there anything more I can do to ease the pain. Should I keep him off certain foods or put something in the bath - if I can persuade him back into it?
Any advice gratefully accepted.
I would say the antibiotics may be upsetting his tummy thats why the diarrohea is happening. Also his poor little bum. I remember when my children were babies a doctor told me to use canesten cream put it on and put vasleine on over it so that the cream doesnt wash off after the first wee so if your using any sort of cream maybe try putting some vaseline over it...although I always found caldesene powder brilliant. Just used cooled boiled water and cotton wool to clean his bum and dose it with the powder. Try water down bottles and stay away from milky/dairy products...maybe try some cool boiled seven up you need to ensure he gets enough fluids to keep him hydrated. Maybe just try dry starchy food like dry toast or a banana for a while till the diarrohea eases off....hope he feels better soon...
Yup it's the antibiotics for sure. The poor thing hope hr gets better soon x
Yep, sounds like the antibiotics definitely. If his bum is broken I'd go with a cream, the weleda calendula nappy cream is amazing, it works wonders. Then when the skin heals I'd go for the caldescene powder, it's also brilliant. Would avoid using cream and powder, it'll just get pasty and be sore to wash off. It'll also make a nice environment for bacteria to multiply. I personally hate sudocrem. Like an op said maybe avoid the dairy for a few days and give dry foods. Keep up with the fluids, hope he feels better soon, poor little thing.
it could be thrush as he's on an antibiotic. Thrush is kind of raised and there's little red spots there too. You'll need a prescription for Daktarin to get rid of it.
Thanks for all the responses and advice.
He's same today so went back to pharmacy and she told me to stop giving him the antibiotic straight away and to ring the doc in morning for prescription for something else. I was actually surprised how definite she was. I didn't give it to him this eve so hope her advice is right as I just thought if you're on an antibiotic you have to finish the course. Also this eve used cotton wool and water and it def didn't seem to bother him as much as the wipes. Will continue with cotton wool and just the Caldesene powder for now as he doesnt mind me sprinkling it but hates me rubbing on the cream. Hopefully will clear up quickly.